A high order stable conservative method for solving hyperbolic conservation laws on arbitrarily distributed point clouds

Jie Du Chinese University of Hong Kong Chi-Wang Shu Brown University

Numerical Analysis and Scientific Computing mathscidoc:1610.25008

SIAM Journal on Scientific Computing, 38, A3094-A3128, 2016
In this paper, we aim to solve one and two dimensional hyperbolic conservation laws on arbitrarily distributed point clouds. The initial condition is given on such a point cloud, and the algorithm solves for point values of the solution at later time also on this point cloud. By using the Voronoi technique and by introducing a grouping algorithm, we divide the computational domain into non-overlapping cells. Each cell is a polygon and contains a minimum number of the given points to ensure accuracy. We carefully select points in each cell during the grouping procedure, and hence are able to interpolate or fit the discrete initial values with piecewise polynomials. By adapting the traditional discontinuous Galerkin method on the constructed polygonal mesh, we obtain a stable, conservative and high order method. Numerical results for both one and two dimensional scalar equations and Euler systems of compressible gas dynamics are provided to illustrate the good behavior of our mesh generation algorithm as well as the numerical scheme.
arbitrarily distributed point cloud, conservation laws, high order, discontinuous Galerkin
[ Download ] [ 2016-10-11 10:06:27 uploaded by chiwangshu ] [ 767 downloads ] [ 0 comments ]
@inproceedings{jie2016a,
  title={A high order stable conservative method for solving hyperbolic conservation laws on arbitrarily distributed point clouds},
  author={Jie Du, and Chi-Wang Shu},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20161011100627052735122},
  booktitle={SIAM Journal on Scientific Computing},
  volume={38},
  pages={A3094-A3128},
  year={2016},
}
Jie Du, and Chi-Wang Shu. A high order stable conservative method for solving hyperbolic conservation laws on arbitrarily distributed point clouds. 2016. Vol. 38. In SIAM Journal on Scientific Computing. pp.A3094-A3128. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20161011100627052735122.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved